Alert archive / Utah / Wind Advisories in 2014
Wind Advisory 13, NWS Grand Junction, CO
NWS Grand Junction, CO issued this wind advisory at Jun 26, 2014, 10:59 AM MDT for Grand County, San Juan County, Utah. It took effect at Jun 26, 2014, 1:00 PM MDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jun 26, 2014, 10:59 AM MDT (16:59 UTC)
- In effect from
- Jun 26, 2014, 1:00 PM MDT
- Expired
- Jun 26, 2014, 9:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Grand Junction, CO
Counties Grand County, UT, San Juan County, UT
The radar
The Grand Junction radar (KGJX), 153 km from the middle of the area, began a volume at 16:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 5.0 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4089 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 175 m²/s²
- 0-3 km storm-relative helicity
- 181 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
623 WWUS75 KGJT 261659 NPWGJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 1059 AM MDT THU JUN 26 2014 UTZ027-029-270300- /O.NEW.KGJT.WI.Y.0013.140626T1900Z-140627T0300Z/ ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES- INCLUDING THE CITY OF...MOAB 1059 AM MDT THU JUN 26 2014 ...WIND ADVISORY IN EFFECT FROM 1 PM TO 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM UNTIL 9 PM MDT THIS EVENING. * TIMING...GUSTY WINDS STRENGTHEN THIS AFTERNOON WITH THE STRONGEST GUSTS EXPECTED BETWEEN 4 PM AND 7 PM MDT. * WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. * IMPACTS...STRONG WINDS GUSTS COULD MAKE TRAVEL DIFFICULT FOR MOTORCYCLISTS AND HIGH PROFILE VEHICLES. LOCAL BLOWING DUST MAY ALSO RESULT IN SUDDEN REDUCTIONS IN VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE EXTRA CAUTION. PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION DUE TO WIND-BLOWN DUST. && $$
2 follow-up statements
883 WWUS75 KGJT 262038 NPWGJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 238 PM MDT THU JUN 26 2014 UTZ027-029-270300- /O.CON.KGJT.WI.Y.0013.000000T0000Z-140627T0300Z/ ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES- INCLUDING THE CITY OF...MOAB 238 PM MDT THU JUN 26 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... * TIMING...GUSTY WINDS STRENGTHEN THIS AFTERNOON WITH THE STRONGEST WINDS EXPECTED BETWEEN 4 PM AND 7 PM MDT. * WINDS...SOUTHWEST 15 TO 30 MPH WITH GUSTS UP TO 45 MPH. * IMPACTS...STRONG WIND GUSTS COULD MAKE TRAVEL DIFFICULT FOR MOTORCYCLISTS AND HIGH PROFILE VEHICLES. LOCAL BLOWING DUST MAY ALSO RESULT IN SUDDEN REDUCTIONS IN VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE EXTRA CAUTION. PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION DUE TO WIND-BLOWN DUST. && $$
349 WWUS75 KGJT 270247 NPWGJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 847 PM MDT THU JUN 26 2014 UTZ027-029-270400- /O.EXP.KGJT.WI.Y.0013.000000T0000Z-140627T0300Z/ ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES- INCLUDING THE CITY OF...MOAB 847 PM MDT THU JUN 26 2014 ...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING... WIND SPEEDS WILL REMAIN BELOW WIND ADVISORY CRITERIA AND THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 9 PM MDT. $$ CUOCO
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before this wind advisory went out at Jun 26, 3:06 AM MDT, 7 hours 53 minutes earlier.
Area forecast discussion, Jun 26, 3:06 AM MDT, 7 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
306 AM MDT THU JUN 26 2014
.SHORT TERM...(TODAY THROUGH FRIDAY)
ISSUED AT 303 AM MDT THU JUN 26 2014
LATEST IR IMAGERY SHOWS THE PACIFIC TROUGH OVER NV AND WRN UT THIS
MORNING AS IT SLOWLY TRACKS EAST. NOT MUCH CHANGE TO FORECAST
THINKING AS THE TROUGH AND ASSOD COLD FRONT START TO MOVE OVER THE
AREA WITH THE UPPER LEVEL SUPPORT OUTRUNNING THE SFC FRONT AS IT
GETS HUNG UP ON THE MTNS OF UT. DESPITE SOME LOW TO MID LEVEL
INSTABILITY THIS AFTN...NAM/EC/GFS/HRRR NOT REALLY PICKING UP ON
VERY WIDESPREAD SHOWERS OR STORMS DUE TO CONTINUED DRY ATMOSPHERE
IN PLACE. THAT'S NOT TO SAY THERE WON'T BE STORMS...THERE WILL
BE...BUT A NEGATIVELY TILTED SYSTEM USUALLY PRODUCES
STRONGER...MORE PRONOUNCED STORMS WHILE THIS DOESN'T LOOK TO BE
THE CASE TODAY. AS HAS BEEN THE CASE ALL WEEK...STORMS WILL HAVE
GUSTY OUTFLOW WINDS OF 40 TO 45 MPH. ASIDE FROM PRECIP...WINDS
WILL INCREASE TODAY REACHING 25 TO 30 MPH KEEPING FIRE WX CONCERNS
AT THE FOREFRONT OF ISSUES TODAY. ANY STORMS THAT DO FORM IN
AREAS WHERE THE GRADIENT HAS TIGHTENED MAY LEND THEMSELVES TO
GUSTS OVER 50 MPH THIS AFTN AND EVENING. AGAIN...STORMS WILL BE
ISOLATED TO SOMEWHAT SCATTERED IN NATURE SO THESE STRONGER WINDS
WILL OCCUR FOR A VERY SMALL PORTION OF THE CWA. STRONGER SFC WINDS
SHOULD KEEP HIGH TEMPS DOWN A BIT TODAY BEFORE THE COLD FRONT
MOVES THROUGH TOMORROW.
THE UPPER LEVEL TROUGH AND ITS ASSOCIATED COLD FRONT WILL TREK EASTWARD
ACROSS THE CWA OVERNIGHT AND INTO FRIDAY MORNING. SCATTERED
SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE OVERNIGHT WITH
GUSTY WINDS AS THE BIGGEST THREAT. THOUGH CAPE VALUES ARE
LOW...DIVERGENCE ALOFT WITH COLD AIR FILTERING IN FROM THE
NORTHWEST WILL HELP TO KEEP SHOWERS GOING THROUGH THE NIGHT.
ON FRIDAY...WITH A NEGATIVELY TILTED TROUGH ALOFT...COOLER
TEMPERATURES ALOFT AND THE ADDED DAYTIME HEATING FACTOR...LAPSE
RATES WILL BE MODERATELY STEEP AND PRIMED FOR SCATTERED TO
NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE REGION. PWAT VALUES
DO INCREASE TO 0.5 TO 0.6 INCH ON FRIDAY SO INCREASED POPS UP
FROM PREVIOUS FORECAST. COOLER NORTHWESTERLY FLOW AND CONVECTION
ON FRIDAY WILL ALLOW TEMPERATURES TO REMAIN ABOUT 5 DEGREES BELOW
NORMAL FOR THE DAY. STORM COVERAGE WILL DWINDLE IN THE EVENING AS
SUBSIDENCE BEHIND THE TROUGH SUPPRESSES CONVECTIVE DEVELOPMENT.
.LONG TERM...(FRIDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 303 AM MDT THU JUN 26 2014
ON SATURDAY...TEMPERATURES WILL REBOUND SLIGHTLY AS WINDS SHIFT
FROM NORTHWEST TO WESTERLY THROUGHOUT THE DAY...BUT WILL STILL
REMAIN AT OR BELOW NORMAL
ZONAL FLOW SETS UP SUNDAY AND BECOMES SWLY BY MIDWEEK AS A LARGE
AREA OF HIGH PRESSURE SETS UP OVER THE GREAT BASIN. SMALL PIECES
OF ENERGY WILL MAKE IT UNDER THE RIDGE FROM TIME TO TIME ALLOWING
SOME AFTN/EVENING CONVECTION FROM MONDAY ONWARDS. THESE STORMS
WILL BE SHORT-LIVED AS THE HIGH PRESSURE WILL LIMIT UPPER LEVEL
SUPPORT AS WELL AS ANY VERTICAL DEVELOPMENT. TEMPS WILL BE
RUNNING WARM THROUGH THE PERIOD.
&&
.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z FRIDAY MORNING)
ISSUED AT 303 AM MDT THU JUN 26 2014
EXPECT VFR CONDITIONS TO BE PREDOMINANT TODAY EVEN WITH A TROUGH
AND FRONT APPROACHING. CONDITIONS WILL DETERIORATE FROM 18Z
ONWARDS WITH SOME ISOLD SHOWERS/TSRA FORMING THOUGH NONE EXPECTED
OVER TAF SITES. HIGHER TERRAIN WILL BE FAVORED FOR PRECIP ESPECIALLY
NERN UT AND NRN CO. WINDS WILL ALSO BE GUSTY WITH SFC WINDS REACHING
25 TO 30 MPH. OUTFLOW FROM STORMS COULD REACH 45 MPH AND MIXING
WITH SFC WINDS COULD CAUSE AN INCREASE OF WINDS TO GREATER THAN 50
MPH. SOME SHOWERS AND STORMS WILL POSSIBLY OCCUR INTO THE
OVERNIGHT.
&&
.FIRE WEATHER...
ISSUED AT 303 AM MDT THU JUN 26 2014
RED FLAG WARNINGS CONTINUE AND REMAIN IN EFFECT FROM NOON TO 9PM
TODAY. GUSTY SURFACE WINDS OF 25 TO 30 MPH WILL BE COMMON ESPECIALLY
OVER WESTERN SECTIONS OF CO AND EASTERN UT. AN IMPORTANT NOTE IS
THAT ANY STORMS OR SHOWERS THAT FORM MAY PRODUCE OUTFLOW WINDS OF
40 TO 45 MPH. THESE WINDS COULD COMBINE WITH THE SURFACE WINDS
PRODUCING GUSTY WINDS OF 50 MPH OR GREATER UNDER THE STRONGER
SHOWERS AND STORMS. ANOTHER CONCERN WILL BE DRY LIGHTNING FROM ANY
STORMS THAT FIRE THIS AFTERNOON AND EVENING. WINDS SHOULD START
DYING DOWN AFTER SUNSET AND WITH THE COLD FRONT COOLING THINGS
DOWN...FIRE WEATHER CONCERNS WILL DIMINISH BY FRIDAY.
&&
.GJT WATCHES/WARNINGS/ADVISORIES...
CO...RED FLAG WARNING FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR
COZ200-202-203-207-290-292.
UT...RED FLAG WARNING FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR
UTZ486-487.
&&
SHORT TERM...TGR/JAM
LONG TERM...JAM/TGR
AVIATION...TGR
FIRE WEATHER...TGRHazardous weather outlook, Jun 26, 5:54 AM MDT, 5 hours 5 minutes before
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
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.